DOI: http://dx.doi.org/10.18203/issn.2455-4529.IntJResDermatol20214923

A case report of Aceclofenac induced Drug induced Hypersensitivity syndrome

Divyanshu Srivastava, Arvind Krishna, Robin Chugh, Abhinav David

Abstract


Drug-induced hypersensitivity syndrome (DIHS) is an unusual, potentially life-threatening, multi-organ adverse drug reaction. DIHS usually develops 2-6 weeks after drug initiation. We report a case of 21 years old female with maculopapular rash associated with fever and generalised lymphadenopathy, 15 days after intake of aceclofenac. Treatment with intravenous corticosteroids, antibiotics and fluids along with cessation of the offending drug resulted in successful resolution.


Keywords


DIHS, Drug reaction with eosinophilia and systemic symptoms, Aceclofenac, NSAIDs

Full Text:

PDF

References


De A, Rajagopalan M, Sarda A, Das S, Biswas P. Drug reaction with eosinophilia and systemic symptoms: An update and review of recent literature. Indian J Dermatol. 2018;63(1):30.

Shiohara T, Mizukawa Y. Drug-induced hypersensitivity syndrome (DiHS)/drug reaction with eosinophilia and systemic symptoms (DRESS): An update in 2019. Allergol Int. 2019;68(3):3018.

Pannu AK, Saroch A. Diagnostic criteria for drug rash and eosinophilia with systemic symptoms. J Family Med Prim Care. 2017;6(3):693-4.

Husain Z, Reddy BY, Schwartz RA. DRESS syndrome: Part I. Clinical perspectives. J Am Acad Dermatol. 2013;68(5):693.e1-14.

Watanabe H. Recent advances in drug-induced hypersensitivity syndrome/drug reaction with eosinophilia and systemic symptoms. J Immunol Res. 2018;2018:5163129.

Riyaz N, Sarita S, Arunkumar G, Sabeena S, Manikoth N, Sivakumar CP. Drug-induced hypersensitivity syndrome with human herpesvirus-6 reactivation. Indian J Dermatol Venereol Leprol. 2012;78(2):175-7.

Gentile I, Talamo M, Borgia G. Is the drug-induced hypersensitivity syndrome (DIHS) due to human herpesvirus 6 infection or to allergy-mediated viral reactivation? Report of a case and literature review. BMC Infect Dis. 2010;10(1):49.

Kumari R, Timshina DK, Thappa DM. Drug hypersensitivity syndrome. Indian J Dermatol Venereol Leprol. 2011;77(1):7-15.

Gowani F, Gehrs B, Scordino T. Drug-induced hypersensitivity syndrome: A clinical, radiologic, and histologic mimic of lymphoma. Case Rep Hematol. 2018;2018:14.

Kim D-H, Koh Y-I. Comparison of diagnostic criteria and determination of prognostic factors for drug reaction with eosinophilia and systemic symptoms syndrome. Allergy Asthma Immunol Res. 2014;6(3):216-21.

Shanoj KC, Joseph S, Shenoy P. Drug reaction with eosinophilia and systemic symptoms syndrome. Indian j rheumatol. 2019;14(5):59.

Bachot N, Roujeau J-C. Differential diagnosis of severe cutaneous drug eruptions. Am J Clin Dermatol. 2003;4(8):561-72.

Husain Z, Reddy BY, Schwartz RA. DRESS syndrome: Part II. Management and therapeutics. J Am Acad Dermatol. 2013;68(5):709.e1-9.

Hall DJ, Fromm JS. Drug reaction with eosinophilia and systemic symptoms syndrome in a patient taking phenytoin and levetiracetam: a case report. J Med Case Rep. 2013;7(1):2.